Connecticut, 2011Damaging Winds and Lightning Strike in Connecticut, July 29, 2011
July 29, 2011 · NWS OKX · 3 events in 1 county or zone
A passing pre-frontal trough and cold front, coupled with a mid level disturbance, produced isolated severe thunderstorms in Fairfield County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $48,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A passing pre-frontal trough and cold front, coupled with a mid level disturbance, produced isolated severe thunderstorms in Fairfield County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jul 29, 4:19 PM EST, 1 hour 11 minutes earlier.
Area forecast discussion, Jul 29, 4:19 PM EST, 1 hour 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
519 PM EDT FRI JUL 29 2011
.SYNOPSIS...
A COLD FRONT WILL TRACK THROUGH THE REGION TONIGHT. HIGH PRESSURE
BUILDS IN FROM THE WEST SATURDAY. HIGH PRESSURE OVER THE AREA SUNDAY
WILL MOVE EAST SUNDAY NIGHT. A COLD FRONT WILL APPROACH FROM THE
WEST MONDAY AND MOVE THROUGH MONDAY NIGHT. HIGH PRESSURE RETURNS
TUESDAY. ANOTHER COLD FRONT APPROACHES WEDNESDAY...AND MOVES
THROUGH WEDNESDAY NIGHT INTO THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF NORTHEAST
NJ...NEW YORK CITY AND THE LOWER HUDSON VALLEY UNTIL 11 PM THIS
EVENING. SCATTERED THUNDERSTORMS HAVE DEVELOPED OVER CENTRAL PA
AND SOUTH- CENTRAL NEW YORK AND MOVING EWD TOWARDS THE REGION.
SURFACE COLD FRONT DRAPED ACROSS WESTERN NY/PA WILL HEAD SOUTHEAST
AND CROSS THE REGION TONIGHT. UPPER LEVEL TROUGH EXTENDING FROM
SOUTHERN CANADA INTO THE NORTHEAST US WILL SHARPEN THIS
EVENING...WITH AN ASSOCIATED JET STREAM MOVING INTO NORTHERN NY
STATE. MEANWHILE...850MB JET STREAK ALSO STRENGTHENS OVER THE
REGION WITH WINDS INCREASING TO 45-50KT ALOFT THIS EVENING.
SURFACE INSTABILITY HAS BEEN LIMITED BY CLOUD COVER...BUT IS
SUFFICIENT OVER WESTERN PORTIONS OF THE FORECAST AREA TO SUPPORT
THUNDERSTORMS. THE COMBINATION OF INSTABILITY AND FAVORABLE UPPER
DYNAMICS HEIGHTENS THE RISK THAT THE STORMS APPROACHING FROM THE
WEST WILL SUSTAIN THEMSELVES AS THEY MOVE INTO THE NEW YORK CITY
METRO AREA AND THE LOWER HUDSON VALLEY. SOME STORMS MAY BE
SEVERE...WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. SEVERE
THREAT BECOMES LESSENS OVER CT AND LI WHERE CLOUDS HAVE BEEN IN
PLACE ALL DAY.
PRECIPITABLE WATERS WILL BE OVER 2 INCHES...SO HEAVY RAIN LIKELY
WHERE THESE TSTMS DEVELOP. SEE THE HYDRO SECTION.
THERE IS A MDT RIP CURRENT RISK THIS EVENING.
TSTMS EXIT FROM W TO E OVERNIGHT...WITH CLEARING BY SAT MORNING.
MAV/MET GUIDANCE IN GOOD AGREEMENT TONIGHT...AND WERE BLENDED FOR
TEMPS. LOWS MAINLY IN THE UPPER 60S TO LOW 70S.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
CLEARING SKIES SATURDAY MORNING AS THE COLD FRONT PUSHES OFFSHORE.
WINDS WILL GUST TO AROUND 20 MPH AT TIMES...MAINLY DURING THE
FIRST HALF OF THE DAY. A BROAD AREA OF HIGH PRES BUILDS SE TOWARDS
THE CWA IN THE AFTERNOON ALLOWING THE WINDS TO DIMINISH A BIT.
THE DEEP MIXING INDUCED BY THE NW FLOW WILL ALLOW FOR ABOVE NORMAL
TEMPS...MOSTLY IN THE UPPER 80S TO LOW 90S. DEW POINTS WILL DROP
INTO THE LOW 60S BY AFTERNOON...RESULTING IN HEAT INDICES VERY
CLOSE TO ACTUAL TEMPS.
HIGH PRESSURE CONTINUES OVER THE REGION SATURDAY NIGHT WITH CLEAR
SKIES AND LIGHT NORTHERLY WINDS. RADIATIONAL COOLING WILL ALLOW
TEMPS TO DROP INTO THE LOW 50S OVER INTERIOR PORTIONS OF THE
REGION AND PERHAPS THE PINE BARRENS. LOWS IN THE LOW 70S EXPECTED
OVER METRO NYC.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
SUNDAY THROUGH MONDAY MODELS IN GOOD AGREEMENT WITH THE HIGH MOVING
SOUTH OF THE AREA...AND WITH A COLD FRONT APPROACHING MONDAY. THE
NAM BEGINS TO LAG WITH THE FRONT FOR MONDAY NIGHT. USED A BLEND OF
THE MAV AND ECMWF SUNDAY THROUGH MONDAY. FOR TEMPERATURES LEANED
TOWARD THE WARMER GFS GUIDANCE.
FRONTAL PASSAGE MONDAY NIGHT WITH RIDGE BUILDING FOR TUESDAY.
GENERALLY ZONAL FLOW ACROSS THE NORTHERN TIER INTO SOUTHERN CANADA
WITH SUBTROPICAL HIGH OVER MUCH OF THE UNITED STATES...CENTERED OVER
THE CENTRAL PLAINS. WILL SEE SHORTWAVES MOVE RATER QUICKLY THROUGH
THE FLOW...STAYING NORTH OF THE AREA. THE UPCOMING WEEK WILL FEATURE
A SERIES OF WEEK COLD FRONTAL PASSAGES. THE ONE MONDAY NIGHT...AND
ANOTHER WEDNESDAY NIGHT INTO EARLY THURSDAY. YET ANOTHER FRONT
APPROACHES FOR LATER NEXT FRIDAY.
FOLLOWED THE HPC GUIDANCE AND ECMWF MONDAY NIGHT THROUGH FRIDAY.
&&
.AVIATION /21Z FRIDAY THROUGH WEDNESDAY/...
A COLD FRONT APPROACHES EARLY THIS EVENING...AND TRACKS ACROSS THE
REGION TONIGHT.
LIKELY NOT MUCH IMPROVEMENT IN IFR/MVFR STRATUS ACROSS COASTAL
TERMINALS...UNTIL CONVECTION SWEEPS SE. TIMING OF CONVECTION
ACROSS NYC TERMINALS BTWN 22-24Z LOOKS LIKE MOST LIKELY TIME
SLOT. SHOWERS AND TSTMS LINGER INTO THE EVENING...WITH SUB VFR
CONDS IN HEAVY RAIN.
FRONT MOVES ACROSS THE TERMINALS AROUND 03-05Z...WITH CLEARING
THEREAFTER. VFR SATURDAY.
FOR TERMINALS EAST OF NYC METRO...LOW CLOUDS AND FOG MAY NOT
SCOUR OUT UNTIL THE FRONT MOVES THROUGH.
SOUTH TO SOUTHWEST WINDS TURN TO THE NORTHWEST AFTER FRONTAL
PASSAGE. NW FLOW THROUGH THE DAY SATURDAY EXPECTED.
NY METRO ENHANCED AVIATION WEATHER SUPPORT...
DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS
CAN BE FOUND AT: HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)
KJFK FCSTER COMMENTS: AMENDMENTS LIKELY FOR THUNDERSTORMS
AFTER 22Z.
KLGA FCSTER COMMENTS: AMENDMENTS LIKELY FOR THUNDERSTORMS
AFTER 22Z.
KEWR FCSTER COMMENTS: AMENDMENTS LIKELY FOR THUNDERSTORMS
AFTER 22Z.
KTEB FCSTER COMMENTS: AMENDMENTS LIKELY FOR THUNDERSTORMS
AFTER 22Z.
KHPN FCSTER COMMENTS: AMENDMENTS LIKELY FOR THUNDERSTORMS
AFTER 22Z.
KISP FCSTER COMMENTS: AMENDMENTS LIKELY FOR LOW CLOUDS AND FOG.
THUNDERSTORMS POSSIBLE AFTER 23Z.
OUTLOOK FOR 18Z SAT THROUGH WEDNESDAY...
SAT-SUNDAY...VFR.
MON...SUB-VFR POSSIBLE IN LATE DAY THUNDERSTORMS.
TUESDAY...VFR.
WEDNESDAY...SUB-VFR POSSIBLE IN LATE DAY THUNDERSTORMS.
&&
.MARINE...
SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OCEAN WATERS THROUGH
TONIGHT...AND CONTINUING EAST OF MORICHES INLET THROUGH SATURDAY
MORNING. IN GENERAL...WINDS AND SEAS WILL INCREASE AHEAD OF A COLD
FRONT THAT WILL MOVE THROUGH THE WATERS OVERNIGHT. BOTH WIND GUSTS
AND SEAS ARE SOMEWHAT MARGINAL...AND SCA MAY BE CANCELED EARLY.
WINDS ALOFT WILL INCREASE TO 25-30 KT OVERNIGHT...BUT SURFACE GUSTS
MAY BE LIMITED BY A LOW-LEVEL INVERSION. HOWEVER...POSSIBLE
THUNDERSTORM ACTIVITY MAY SUPPORT ENOUGH MIXING TO BRING THESE
GUSTS TO THE SURFACE TONIGHT.
CONDITIONS ARE EXPECTED TO BE BELOW SCA CRITERIA MOST OF THE DAY
SATURDAY THROUGH SATURDAY NIGHT.
WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS ON THE
FORECAST WATERS SUNDAY THROUGH WEDNESDAY AS HIGH PRESSURE WILL BE
OVER THE WATERS. THERE WILL BE A COUPLE OF WEAK FRONTAL PASSAGES
MONDAY AND MONDAY NIGHT...AND WEDNESDAY INTO WEDNESDAY NIGHT.
&&
.HYDROLOGY...
THE LATEST DATA SUGGESTS PW/S BETWEEN 2 AND 2.5 INCHES AVAILABLE
THIS EVE. THIS WILL RESULT IN A VERY HEAVY RAIN POTENTIAL IN
TSTMS. BECAUSE THE NATURE OF THIS SYSTEM IS CONVECTIVE AND AN
EXACT TRACK OF THE HEAVIEST RAINFALL IS STILL UNCERTAIN...A FLASH
FLOOD WATCH WILL NOT BE ISSUED AT THIS TIME. TRAINING OF TSTMS
WILL BE POSSIBLE HOWEVER...WITH POSSIBLE FLASH FLOODING. THE RAIN WILL END
FROM W TO E TONIGHT.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ353-355.
SMALL CRAFT ADVISORY UNTIL NOON EDT SATURDAY FOR ANZ350.
&&
SYNOPSIS...KCS
NEAR TERM...KCS
SHORT TERM...KCS
LONG TERM...MET
AVIATION...
MARINE...KCS/MET
HYDROLOGY...KCSHazardous weather outlook, Jul 29, 4:07 PM EST, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
507 PM EDT FRI JUL 29 2011
CTZ005>012-NYZ078>081-177-179-301015-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN NASSAU-SOUTHERN NASSAU-
507 PM EDT FRI JUL 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ002-004-103-104-NYZ067>071-301015-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
507 PM EDT FRI JUL 29 2011
...TORNADO WATCH 701 IN EFFECT UNTIL 11 PM EDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
TORNADO WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
NJZ006-105>108-NYZ072>075-176-178-301015-
HUDSON-WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-
NEW YORK (MANHATTAN)-BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-
NORTHERN QUEENS-SOUTHERN QUEENS-
507 PM EDT FRI JUL 29 2011
...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ330-335-340-345-350-353-355-301015-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
507 PM EDT FRI JUL 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
ANZ338-301015-
NEW YORK HARBOR-
507 PM EDT FRI JUL 29 2011
...SEVERE THUNDERSTORM WATCH 699 IN EFFECT UNTIL 11 PM EDT THIS
EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
SEVERE THUNDERSTORM WATCH.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
&&
THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.
PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.
In the hours before
Special weather statement, Jul 29, 3:19 PM EST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
419 PM EDT FRI JUL 29 2011
NYZ067-292100-
ORANGE-
419 PM EDT FRI JUL 29 2011
...STRONG THUNDERSTORM WILL IMPACT NORTHERN ORANGE COUNTY...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HAVEN...OR 6 MILES SOUTHWEST OF WURTSBORO...
AND MOVING EAST AT 30 MPH.
SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. IN
ADDITION...LOCALLY VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO
1.5 INCHES AN HOUR...IS OCCURRING WITH THIS STORM. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.
LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.
LAT...LON 4151 7466 4151 7448 4160 7438 4160 7435
4164 7428 4164 7425 4161 7424 4159 7413
4162 7413 4162 7410 4158 7405 4135 7424
4150 7473
JMLocal storm report, Jul 29, 4:28 PM EST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
528 PM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL BLOOMING GROVE 41.41N 74.20W
07/29/2011 M1.25 INCH ORANGE NY TRAINED SPOTTER
HALF DOLLAR SIZE HAIL IN BLOOMING GROVE.
&&
DHLocal storm report, Jul 29, 4:29 PM EST, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
529 PM EDT FRI JUL 29 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM HAIL BLOOMING GROVE 41.41N 74.20W
07/29/2011 M1.00 INCH ORANGE NY TRAINED SPOTTER
QUARTER SIZE HAIL IN BLOOMING GROVE.
&&
DHThunderstorm Wind, Fairfield
- When
- July 29, 5:30 PM EST
- Where
- Fairfield County, 1.01 mi NW of Cos Cob
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 41.040, -73.615
A large tree was reported down in central Greenwich.
Lightning, Fairfield
- When
- July 29, 5:35 PM EST
- Where
- Fairfield County, 0.92 mi SW of Greenwich
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 41.012, -73.644
Lightning struck a house at 27 Armstrong Court, about 1 mile southwest of Greenwich.
Thunderstorm Wind, Fairfield
- When
- July 29, 5:37 PM EST
- Where
- Fairfield County, Greenwich
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 41.020, -73.630
Dozens of trees were reported down, with ten roads blocked by fallen trees throughout the town of Greenwich. One home along Knollwood Drive received significant damage when a tree fell on it.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Pennsylvania, July 29, 20115 deaths · 1 event
- Damaging Winds and Lightning Strike in Missouri, July 29 to 31, 20111 death · 2 injured · $6,000 · 52 kt wind · 5 events
- Dense Fog in Nebraska, July 29, 20111 death · 1 event
- Tornado and Hail in New York, July 29, 2011$305,000 · EF1 · 12 events
- Tornado and Hail in Montana, July 29, 2011$750,000 · EF0 · 16 events
- Hail and Damaging Winds in New Jersey, July 29, 2011$626,000 · 1 in hail · 18 events
- Flash Flood and Hail in North Dakota, July 29 to 30, 2011$361,000 · 2.5 in hail · 23 events
- Tornadoes and Damaging Winds in Pennsylvania, July 29, 20111 injured · $167,000 · EF1 · 6 events
- Flash Flood and Hail in Arkansas, July 29 to 31, 2011$389,000 · 1 in hail · 10 events
- Flash Flooding and Damaging Wind in California, July 29 to 31, 2011$312,000 · 52 kt wind · 6 events
- Damaging Winds in Ohio, July 29, 2011$276,000 · 65 kt wind · 4 events
- Damaging Winds in Illinois, July 29, 2011$108,000 · 61 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 337776, 337844, 337789.